Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 194, NWS Memphis, TN

August 7, 2000Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2000, 2:42 PM CDT for Randolph County, Arkansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 7, 2000, 2:42 PM CDT (19:42 UTC)
Expired
Aug 7, 2000, 3:30 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Randolph County, AR

The radar

The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:55 PM CDTThunderstorm WindRavenden Spgs, ARNumerous large tree limbs were knocked down.
Aug 7, 3:10 PM CDTHail 0.75Dalton, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 071942
SVRMEM
ARC121-072030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN NORTHEAST ARKANSAS

* UNTIL 330 PM CDT

* AT 239 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  RAVENDEN SPRINGS...MOVING NORTHEAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE...
  DALTON...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIVDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

LAT...LON 3634 9136 3621 9120 3645 9086 3661 9105

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:00 PM CDT, 42 minutes earlier.

Area forecast discussion, Aug 7, 2:00 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT MON AUG 7 2000

CURRENTLY...BERMUDA HIGH REMAINS ANCHORED OFF THE SE US COAST W/
SRLY LOW LEVEL FLOW ENCOMPASSING MUCH OF THE MS RIVER VLY. WATER
VAPOR IMAGERY SHOWS TROPICAL MOISTURE MOVING SLOWLY NWD OUT OF THE
GULF OF MEXICO. COMBINATION OF A WEAK S/W TROUGH AND VERY UNSTABLE
AIRMASS HAS LED TO WIDESPREAD TSRA ALONG AND NORTH OF OUR CWFA
BORDER THIS AFTN. WEAK MOISTURE AXIS AND DIABATIC HEATING HAS LED TO
ISOLD CONVECTION FROM SRN MID TN INTO NW AL AND PARTS OF NE MS. 1ST
POPS WILL BE HIGHLY DEPENDANT UPON RADAR TRENDS OVER THE NEXT HOUR
OR SO. H10-H8 THICKNESS PATTERN AND 2M TEMPS INDICATE LOWS TNGT
SIMILAR TO THIS MRNG. THUS...WILL FCST NEAR 80 (OR 75-80) ACROSS SRN
AND WRN ZONES ALONG WITH HOISTING A HEAT ADVY THROUGH TUE.

SHORT RANGE MODELS ARE FAIRLY CONSISTENT TODAY IN SLIGHTLY WEAKENING
THE UPPER RIDGE THAT HAS BEEN PERSISTENT ACROSS THE REGION. H8 TEMPS
FROM THE ETA/NGM INDICATE SLIGHT COOLING WHICH WOULD LEAD TO TEMPS
IN THE MID 90S TMRW AFTN (NOT EXACTLY A BIG DROP FROM U90S). WOULD
EXPECT CONVECTION TO INITIATE IN THE SAME AREAS TRMW AS WE HAVE SEEN
TODAY...ACROSS OUR NRN AND SRN BORDER COUNTIES. IN BETWEEN ...WOULD
NOT BE SUPRISED TO ISOLD CONVECTION BUT WILL HOLD OFF ON MENTIONING
FOR NOW. UPPER FLOW PATTERN BECOMES MORE NWRLY ON WED AS RIDGE
BEGINS TO AMPLIFY ACROSS THE FOUR CORNERS REGION AND S/W ENERGY
MOVES OUT OF CANADA INTO THE GREAT LAKES SHARPENING THE TROUGH
ACROSS THE EAST. EXTENDED...CURRENT TREND LOOKS REASONABLE W/
MRF/NOGAPS INDICATING A FRONT APPROACHING LATE THU INTO FRI.

MEM 079/096 077/096 -1-1
MKL 076/095 074/095 11-1
JBR 078/096 076/096 12-1
TUP 077/094 074/094 12-1

.MEM...HEAT ADVISORY WILL BE ISSUED THROUGH TUESDAY FOR EASTERN
ARKANSAS...NORTHERN MISSISSIPPI AND EXTREME SOUTHWEST TENNESSEE.

CBD

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.